Alert archive / Montana / Red Flag Warnings in 2015

Red Flag Warning 4, NWS Great Falls, MT

July 23, 20159 counties in Montana

NWS Great Falls, MT issued this red flag warning at Jul 23, 2015, 2:50 PM MDT for 9 counties in Montana. It took effect at Jul 24, 2015, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 2015, 2:50 PM MDT (20:50 UTC)
In effect from
Jul 24, 2015, 10:00 AM MDT
Expired
Jul 24, 2015, 9:02 PM MDT
In force
11 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Liberty County, MT, Phillips County, MT, Pondera County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 113 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2015-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2015-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3046 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WWUS85 KTFX 232050
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
250 PM MDT THU JUL 23 2015


MTZ112-240500-
/O.NEW.KTFX.FW.W.0004.150724T1600Z-150725T0600Z/
/O.CON.KTFX.FW.W.0003.000000T0000Z-150724T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY-
250 PM MDT THU JUL 23 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112...
...RED FLAG WARNING IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER
ZONE 112...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONE 112.

* WIND...SOUTHWEST WINDS AROUND 15 MPH GUSTS OF 20 TO 30 MPH
  THROUGH LATE THIS AFTERNOON AND EVENING. WINDS WILL STRENGTHEN
  AGAIN FRIDAY MORNING TO AROUND 15 MPH WITH GUSTS OF 20 TO 20
  MPH.

* HUMIDITY...AFTERNOON HUMIDITIES WILL FALL TO 15 TO 20 PERCENT.

* IMPACTS...RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR 
  ONGOING FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE HIGH FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ113-115-240500-
/O.NEW.KTFX.FW.W.0004.150724T1600Z-150725T0600Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
250 PM MDT THU JUL 23 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER
ZONES 113 AND 115...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONE 113. FIRE WEATHER ZONE 115. 

* WIND...WINDS WILL STRENGTHEN BY LATE FRIDAY MORNING TO 15 TO 20
  MPH WITH GUSTS OF 20 TO 30 MPH.

* HUMIDITY...MINIMUM HUMIDITIES OF 13 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$
5 follow-up statements
766 
WWUS85 KTFX 232050 CCA
RFWTFX

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
250 PM MDT THU JUL 23 2015


MTZ112-240500-
/O.COR.KTFX.FW.W.0004.150724T1600Z-150725T0600Z/
/O.COR.KTFX.FW.W.0003.000000T0000Z-150724T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY-
250 PM MDT THU JUL 23 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 112...

...RED FLAG WARNING IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER
ZONE 112...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONE 112.

* WIND...SOUTHWEST WINDS AROUND 15 MPH GUSTS OF 20 TO 30 MPH
  THROUGH LATE THIS AFTERNOON AND EVENING. WINDS WILL STRENGTHEN
  AGAIN FRIDAY MORNING TO AROUND 15 MPH WITH GUSTS OF 20 TO 30
  MPH.

* HUMIDITY...AFTERNOON HUMIDITIES WILL FALL TO 15 TO 20 PERCENT.

* IMPACTS...RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR 
  ONGOING FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE HIGH FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ113-115-240500-
/O.NEW.KTFX.FW.W.0004.150724T1600Z-150725T0600Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
250 PM MDT THU JUL 23 2015

...RED FLAG WARNING IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER
ZONES 113 AND 115...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONE 113. FIRE WEATHER ZONE 115. 

* WIND...WINDS WILL STRENGTHEN BY LATE FRIDAY MORNING TO 15 TO 20
  MPH WITH GUSTS OF 20 TO 30 MPH.

* HUMIDITY...MINIMUM HUMIDITIES OF 13 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$
418 
WWUS85 KTFX 240252
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
852 PM MDT THU JUL 23 2015

MTZ112-241100-
/O.EXP.KTFX.FW.W.0003.000000T0000Z-150724T0300Z/
/O.CON.KTFX.FW.W.0004.150724T1600Z-150725T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY-
852 PM MDT THU JUL 23 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO
MIDNIGHT MDT FRIDAY NIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR
FIRE WEATHER ZONE 112...

 ...A CURRENTLY ACTIVE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT
THIS EVENING FOR FIRE WEATHER ZONE 112...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO MIDNIGHT MDT
FRIDAY NIGHT.

* AFFECTED AREA...FIRE WEATHER ZONE 112.

* WIND...SOUTHWEST WINDS AROUND 15 MPH GUSTS OF 20 TO 30 MPH 
  THROUGH LATE THIS AFTERNOON AND EVENING. WINDS WILL 
  STRENGTHEN AGAIN FRIDAY MORNING TO AROUND 15 MPH WITH GUSTS 
  OF 20 TO 30 MPH.

* HUMIDITY...AFTERNOON HUMIDITIES WILL FALL TO 15 TO 20 PERCENT.

* IMPACTS...RAPID FIRE SPREAD IS POSSIBLE WITH ANY NEW OR 
  ONGOING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE HIGH FIRE GROWTH POTENTIAL.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ113-115-241100-
/O.CON.KTFX.FW.W.0004.150724T1600Z-150725T0600Z/
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
852 PM MDT THU JUL 23 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO
MIDNIGHT MDT FRIDAY NIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR
FIRE WEATHER ZONES 113 AND 115...

* AFFECTED AREA...FIRE WEATHER ZONE 113. FIRE WEATHER ZONE 115. 

* WIND...WINDS WILL STRENGTHEN BY LATE FRIDAY MORNING TO 15 TO
  20 MPH WITH GUSTS OF 20 TO 30 MPH. 

* HUMIDITY...MINIMUM HUMIDITIES OF 13 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$
625 
WWUS85 KTFX 241052
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
452 AM MDT FRI JUL 24 2015

MTZ112-113-115-242200-
/O.CON.KTFX.FW.W.0004.150724T1600Z-150725T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY-
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
452 AM MDT FRI JUL 24 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE
WEATHER ZONES 112...113 AND 115...

* AFFECTED AREA...FIRE WEATHER ZONE 112. FIRE WEATHER ZONE 113. 
  FIRE WEATHER ZONE 115. 

* WIND...WINDS WILL STRENGTHEN BY LATE FRIDAY MORNING TO 15 TO 
  20 MPH WITH GUSTS OF 20 TO 30 MPH.

* HUMIDITY...MINIMUM HUMIDITIES OF 13 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$
107 
WWUS85 KTFX 242030
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
230 PM MDT FRI JUL 24 2015


MTZ112-113-115-250600-
/O.CON.KTFX.FW.W.0004.000000T0000Z-150725T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY-
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
230 PM MDT FRI JUL 24 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 112...113
AND 115...

* AFFECTED AREA...FIRE WEATHER ZONE 112. FIRE WEATHER ZONE 113. 
  FIRE WEATHER ZONE 115. 

* WIND...15 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH.

* HUMIDITY...MINIMUM HUMIDITIES OF 13 TO 18 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$
663 
WWUS85 KTFX 250302
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
902 PM MDT FRI JUL 24 2015

MTZ112-113-115-250415-
/O.CAN.KTFX.FW.W.0004.000000T0000Z-150725T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY-
HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES-
902 PM MDT FRI JUL 24 2015

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 112...113 AND 115...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE DECREASED IN SPEEDS AND RH VALUES ARE BEGINNING TO
REBOUND ABOVE CRITICAL LEVELS. THEREFORE THE RED FLAG WARNING HAS
BEEN CANCELLED FOR THE REMAINDER OF FRIDAY EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 23, 11:26 AM MDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 23, 11:26 AM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1126 AM MDT THU JUL 23 2015

.DISCUSSION...

TODAY...UPDATE TO ZONES NOT PLANNED...AN UPPER LEVEL LOW PRESSURE
TROF WILL KEEP THE AIRMASS MOIST AND UNSETTLED ACROSS CENTRAL AND
SOUTHERN PORTIONS OF THE CWA. COOLER AIR ASSOCIATED WITH THIS SYSTEM
WILL KEEP TEMPERATURES MODERATE AND BELOW SEASONAL NORMALS.
AFTERNOON THUNDERSTORM ACTIVITY WILL BE CONCENTRATED OVER EXTREME
SOUTHWEST MONTANA. MAIN THREAT WILL BE LOCAL HEAVY RAIN ALTHOUGH
STRONG WINDS AND SMALL HAIL ARE ALSO POSSIBLE. ZELZER

&&

.AVIATION...
UPDATED 1725Z.

AN UPPER LEVEL LOW PRESSURE TROF WILL CROSS CENTRAL MONTANA TONIGHT.
UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE CENTRAL AND SOUTHERN
PORTIONS OF THE REGION AND SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED MAINLY ACROSS SOUTHWEST MONTANA. THE AIRMASS WILL DRY
OVERNIGHT WITH MOST PRECIPITATION ENDING DURING THE EVENING HOURS.
LOCAL MVFR CONDITIONS ARE POSSIBLE NEAR SHOWERS AND THUNDERSTORMS.
ELSEWHERE VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS.

&&

.FIRE WEATHER...
AFTERNOON HUMIDITY WILL LIKELY FALL TO NEAR OR JUST BELOW 20%
TODAY ACROSS NW PORTIONS OF THE NORTH CENTRAL MT PLAINS WHERE A
DRIER AIRMASS WILL REMAIN IN PLACE. AFTERNOON MIXING AND A SURFACE
PRESSURE GRADIENT ACROSS THE NORTHERN ROCKIES WILL ALLOW BREEZY
WINDS TO DEVELOP THIS AFTERNOON WITH WIND GUSTS OF 25-30MPH
POSSIBLE ACROSS PORTIONS OF GLACIER COUNTY, CREATING A PERIOD OF
CRITICAL FIRE WEATHER CONDITIONS ACROSS FIRE WEATHER ZONE 112.
CENTRAL MT FIRE DISTRICTS SHOULD AGAIN SEE SHOWERS AND
THUNDERSTORMS, SOME OF WHICH WILL PROVIDE WETTING RAINS BUT ALSO
THE THREAT OF GUSTY AND ERRATIC WINDS.

&&

.PREV DISCUSSION...
/ISSUED 550 AM MDT THU JUL 23 2015/

TODAY THROUGH SATURDAY...AREA REMAINS BENEATH A SW FLOW ALOFT
DOWNSTREAM OF AN UPPER LEVEL TROUGH MOVING ONTO THE WEST COAST
TODAY. A SHORTWAVE AHEAD OF THE MAIN TROUGH LOCATED OVER SW MT THIS
MORNING WILL LIFT NE TODAY. SHOWERS AND A FEW ISOLATED THUNDERSTORMS
IN ASSOCIATION WITH THIS INITIAL WAVE WILL SPREAD NE ACROSS CENTRAL
AND EASTERN PORTIONS OF NORTH CENTRAL MT THIS MORNING WITH MORE
WIDESPREAD THUNDERSTORM DEVELOPMENT EXPECTED THIS AFTERNOON OVER
SW MT, WHERE A BREAK IN CLOUD-COVER BEHIND THE INITIAL SHORTWAVE
SHOULD ALLOW FOR BETTER SURFACE HEATING/DESTABILIZATION. A FEW
STORMS OVER SW MT THIS AFTERNOON COULD PRODUCE STRONG WINDS AND
SMALL HAIL. THE MAIN UPPER LEVEL TROUGH AXIS CONTINUES EAST
TOWARDS THE NORTHERN ROCKIES TONIGHT AND WEAKENS AS IT CONTINUES
EAST ACROSS THE STATE FRIDAY. FLOW ALOFT BECOMES MORE WESTERLY
FRIDAY AND FRIDAY NIGHT BEFORE TUNING BACK TO THE SW ON SATURDAY
AS ANOTHER UPPER TROUGH MOVES TOWARDS THE WEST COAST. SHOWERS AND
THUNDERSTORMS WILL BE MAINLY LIMITED TO PORTIONS OF SW MT FRIDAY
AND SATURDAY AS DRIER AIR FROM THE WEST MOVES INTO THE REGION.
TEMPERATURES WILL REMAIN NEAR SEASONAL AVERAGES THROUGH SATURDAY.

SATURDAY NIGHT THROUGH THURSDAY...MEDIUM RANGE MODELS CONTINUE TO BE
IN GOOD AGREEMENT WITH THE LARGER FEATURES DURING THIS PERIOD, BUT
THEY DIFFER A BIT WITH REGARDS TO TIMING OF PRECIPITATION WITH THIS
NEXT SYSTEM. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL DEEPEN OVER
THE PACIFIC COAST SATURDAY NIGHT INTO SUNDAY, AND THE RESULTING
MOIST AND UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL BRING AN INCREASING
CHANCE OF SHOWERS AND THUNDERSTORMS TO WESTERN AND CENTRAL MONTANA.
FOR THIS MODEL RUN, THE GFS AND ECMWF DIFFER SOMEWHAT ON WHEN THE
HEAVIER BANDS OF SHOWERS AND THUNDERSTORMS WILL MOVE OVER THE AREA.
ALSO, OVER THE LAST COUPLE OF RUNS, THE MODELS HAVE CHANGED WHERE
THE MOST PERSISTENT PRECIPITATION WILL OCCUR. HAVE THEREFORE
CONTINUED A BROADBRUSHED GOOD CHANCE OF ACTIVITY ACROSS THE AREA
SUNDAY THROUGH SUNDAY NIGHT, AND WILL FINE TUNE THE TIMING AND
LOCATION OF THE BEST ACTIVITY ONCE MODELS COME INTO BETTER
AGREEMENT. REGARDLESS, THOUGH, SOME OF THE STRONGER STORMS WILL
LIKELY PRODUCE BRIEF HEAVY RAIN, GUSTY WINDS, AND SMALL HAIL. AS THE
TROUGH MOVES ACROSS MONTANA MONDAY INTO MONDAY NIGHT, IT WILL ALSO
MOVE A STRONG PACIFIC COLD FRONT ACROSS THE AREA, WHICH WILL CAUSE
WESTERLY WINDS TO INCREASE ACROSS THE AREA, ESPECIALLY OVER THE
PLAINS OF CENTRAL MONTANA. AS THE FLOW ALOFT SHIFTS MORE
NORTHWESTERLY WITH THE PASSAGE OF THE SYSTEM, NEAR TO SLIGHTLY ABOVE
NORMAL TEMPERATURES THROUGH SUNDAY NIGHT WILL DROP TO BETWEEN 15 AND
20 DEGREES BELOW NORMAL FOR MONDAY. MOST LOCATIONS WILL ONLY WARM
INTO THE 60S ON MONDAY, WITH SOME MOUNTAIN LOCATIONS POSSIBLY NOT
GETTING OUT OF THE 40S. AS THE SYSTEM EXITS THE AREA ON TUESDAY,
TEMPERATURES WILL WARM BACK TO WITHIN 10 DEGREES OF NORMAL AND THE
CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM THE WEST. A
BROAD UPPER LEVEL RIDGE OF HIGH PRESSURE WILL THEN MOVE INTO THE
REGION FOR WEDNESDAY THROUGH THURSDAY, KEEPING THE AREA DRY WITH
TEMPERATURES WARMING TO JUST ABOVE SEASONAL AVERAGES BY THURSDAY.
COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  78  54  84  55 /  50  20  10  10
CTB  79  49  79  52 /  10  10   0   0
HLN  78  56  86  57 /  60  30  20  10
BZN  78  52  84  52 /  60  40  20  10
WEY  70  41  72  40 /  60  40  20  20
DLN  76  50  81  50 /  60  40  20  10
HVR  82  54  88  54 /  30  20   0   0
LWT  78  54  83  54 /  70  30  20  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR MTZ112.

&&

WEATHER.GOV/GREATFALLS

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 3:34 AM MDTRed Flag WarningTFXGlacier, Liberty, Pondera, Toole17 hr
Jul 23, 4:10 PM MDTSpecial Weather StatementTFXJefferson50 min
Jul 23, 4:55 PM MDTSpecial Weather StatementTFXGallatin50 min
Jul 23, 5:25 PM MDTSpecial Weather StatementTFXGallatin50 min

Nearby

Red Flag Warnings in Montana, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.